MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUE LINE ULTRA (BLU); TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUE LINE ULTRA (BLU); TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/856/080
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner packaging of the device was labelled as a size 8mm inner cannula however, upon opening the package, discovered a size 9mm inner cannula inside.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).G5 510k is unknown.No information has been provided to date.A review of the device history records showed there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.No product sample was received; therefore, visual and functional testing could not be performed.The investigation of this complaint was done based on photo.From photographs received for evaluation, it was observed that the package indicates an 8.0 mm inner cannula and the cannula packaged was a 9.0 mm inner cannula.In order to verify that there are no situations or practices that could create/generate the event as described in description of non-conformance section an audit of the production floor was conducted by the quality engineer and there were no discrepancies that were found.32 samples were reviewed during manufacturing process and 100 percent visual inspected verify the cannula size and color are the correct ones according to flow chart and product labels.Result: no discrepancies were found.A correction action plan was opened and presented to the manufacturing personnel by the quality engineer in order to create awareness about the failure mode reported by the customer.The root cause was related to manufacturing.

Brand Name
PORTEX TUBES BLUE LINE ULTRA (BLU)
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591745
Report Number3012307300-2022-23617
Device Sequence Number2215862
Product Code JOH
UDI-Device Identifier55019315052628
UDI-Public55019315052628
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number100/856/080
Device Catalogue Number100/856/080
Device Lot Number3578884
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown